Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 565, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 22, 2009, 4:47 PM CDT for Franklin Parish, Madison Parish, Tensas Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2009, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 22, 2009, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 149 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 5:08 PM CDT | TSTM WND GST 60 | 10 Ne Winnsboro, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 22, 11:58 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 222147
SVRJAN
LAC041-065-107-222245-
/O.NEW.KJAN.SV.W.0565.091022T2147Z-091022T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
SOUTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
NORTH CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 545 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WINNSBORO MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROWVILLE AND NEWLIGHT BY 510 PM CDT...
BAKERS BY 525 PM CDT...
SOMERSET BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3215 9181 3241 9154 3242 9148 3244 9148
3245 9148 3218 9119 3197 9175
TIME...MOT...LOC 2147Z 230DEG 27KT 3211 9172
$$
COHEN1 follow-up statement
000
WWUS54 KJAN 222214
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU OCT 22 2009
LAC041-065-107-222245-
/O.CON.KJAN.SV.W.0565.000000T0000Z-091022T2245Z/
TENSAS LA-FRANKLIN LA-MADISON LA-
514 PM CDT THU OCT 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN MADISON...NORTHEASTERN FRANKLIN AND NORTH CENTRAL
TENSAS PARISHES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CROWVILLE MOVING NORTHEAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAKERS BY 530 PM CDT...
SOMERSET BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
&&
LAT...LON 3241 9152 3241 9148 3242 9148 3245 9148
3218 9120 3205 9159 3221 9175
TIME...MOT...LOC 2215Z 226DEG 29KT 3222 9158
$$
COHENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:30 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 22, 3:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU OCT 22 2009
.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...WATCHING WIDE BAND OF
SHOWERS AND EMBEDDED THUNDERSTORMS APPROACHING THE MISSISSIPPI RIVER
FROM THE WEST AT 3 PM. THIS BAND PROCEEDS A RATHER STRONG COLD FRONT
AND STRENGTHENING LOW PRESSURE AREA THAT IS PRODUCING SOME LIGHTER
AND MORE SCATTERED SHOWERS AT THE TIME OF THIS WRITING.
ALL THIS IS IN ASSOCIATION WITH A RATHER VIGOROUS (FOR OCTOBER)
UPPER LEVEL TROUGH THAT WILL SHEAR PAST THE LOWER MS VALLEY TONIGHT.
STRONG MOISTURE TRANSPORT AND CONVERGENCE NORTH FROM THE GULF IN
ADVANCE OF THIS SYSTEM IS PROVIDING PLENTY OF FUEL FOR SHOWER AND
EMBEDDED THUNDERSTORM DEVELOPMENT AND WILL CONTINUE TO DO SO THROUGH
THE NIGHT AHEAD OF THE FRONT. LEVELS OF WIND SHEAR (ESPECIALLY IN
THE ATMOSPHERIC LOWER LEVELS) REMAINS QUITE HIGH COINCIDENT WITH THE
BAND OF CONVECTION APPROACHING THE RIVER. FORTUNATELY...ATMOSPHERIC
INSTABILITY IS QUITE LOW AND MLCAPES NORTH OF THE COAST IN THIS
CONVECTIVE AXIS ARE GENERALLY RUNNING LESS THAN 500 J/KG.
HOWEVER...THE LOW CAPE/HIGH SHEAR SCENARIO STILL GIVES A RISK OF
SOME SEVERE WEATHER AND THUS THE REASONING FOR THE TORNADO WATCH
GOING THROUGH 7 PM FOR NE LA AND SW MS ZONES. THE SLIGHT RISK FOR
ISOLATED TORNADOES WILL LIKELY CONTINUE IN SOME FASHION FOR AREAS AT
LEAST SOUTH OF I-20 PAST 7 PM. ALSO OF CONCERN IS THE POTENTIAL
FOR GUSTY WINDS...ALTHOUGH MOST OF THE WIND GUSTS IN ASSOCIATION THE
CONVECTION SHOULD REMAIN LESS THAN 50 MPH. THE HWO WILL CONCENTRATE
THE RATHER MARGINAL RISK FOR WIND GUSTS AND BRIEF TORNADOES SOUTH OF
INTERSTATE TWENTY.
CONSIDERING WE HAVE A FLASH FLOOD WATCH GOING FOR ALL BUT SOUTHEAST
ZONES OF MS TONIGHT THROUGH 4 AM...WE ARE ALSO KEEPING AN EYE ON
HEAVY RAIN POTENTIAL. FORTUNATELY...PRECIPITATION ASSOCIATED WITH
THIS SYSTEM HAS REALLY EVOLVED TO THE POINT WHERE IT LOOKS LIKE THE
BAND OF LOCALLY HEAVY SHOWERS AND EMBEDDED STORMS COMING IN FROM THE
WEST THIS EVENING MAY PROVIDE THE BULK OF THE RAIN OVER A FEW HOURS
TIME. YESTERDAY IT WAS LOOKING LIKE IT WOULD BE A MUCH MORE
PROLONGED RAIN EVENT. CONTEMPLATED DROPPING THE FLASH FLOOD WATCH
SINCE PREVIOUS EXPECTATIONS OF A WIDESPREAD 2 TO 3 INCH SOAKING NOW
DONT SEEM ACHIEVABLE. HOWEVER...THE HEAVIER CONVECTIVE ELEMENTS IN
THE NEARING BAND JUST RECENTLY DROPPED AROUND 2.75 OF RAIN OVER
ALEXANDRIA, LA IN TWO HOURS TIME AND SUCH RAINFALL RATES MAY
CONTINUE TO IMPACT PORTIONS OF THE FLASH FLOOD WATCH THIS EVENING
(AT LEAST IN ISOLATED FASHION). RAINFALL RATES OF THAT SORT ARE
DEFINITELY HIGH ENOUGH TO CAUSE SOME FLOODING ISSUES CONSIDERING THE
SATURATED (OR NEARLY SATURATED) STATE OF THE GROUND.
EXPECT THE HEAVIEST RAIN AND MAIN EMBEDDED STORM POTENTIAL TO BE
CLEARING OUT EAST INTO AL SHORTLY AFTER MIDNIGHT (IF NOT SOONER). IT
MAY TAKE TILL DAYBREAK TO GET THE ACTUAL FRONT THROUGH THE WHOLE
AREA AND SHOWERS WILL CONTINUE TO BE POSSIBLE UNTIL IT DOES CLEAR TO
THE EAST. EXPECT TEMPS COOLING OFF INTO THE 50S BY DAWN BEHIND THE
FRONT ALONG AND WEST OF I-55. ENOUGH COLD AIR OFF THE GROUND IS
COMING SOUTH IN THE WAKE OF THE FRONT TO ENSURE SOME LOW CLOUDS
ENTRENCH THEMSELVES IN MOST AREAS ALONG AND NORTH OF I-20 FOR A GOOD
PORTION OF TOMORROW. THESE CLOUDS MAY PRODUCE A FEW SPRINKLES OR
PATCHES OF DRIZZLE TOMORROW...BUT NO SIGNIFICANT PRECIP. LOOK FOR
THESE CLOUDS TO CLEAR OUT TOMORROW WITH SURFACE HIGH PRESSURE
BUILDING IN TO DOMINATE THE WEATHER REGIME ACROSS THE ARKLAMISS
FRIDAY NIGHT THROUGH SATURDAY NIGHT. TEMPERATURES WILL BE A LITTLE
COOLER THAN AVERAGE AND PLEASANT IN ASSOCIATION WITH THIS SURFACE
HIGH THROUGH THIS PERIOD. IM A LITTLE CONCERNED MAV GUIDANCE IS TOO
COOL FOR SATURDAY NIGHT WITH ITS EXPECTATIONS OF MINIMUMS IN THE
UPPER 30S TO MID 40S...ALTHOUGH I STUCK WITH IT. POTENTIAL FOR AT
LEAST A FEW CLOUDS AROUND FRIDAY NIGHT THROUGH SATURDAY NIGHT MAY
HURT RADIATIONAL COOLING POTENTIAL SOME AS A FEW MOISTURE-STARVED
UPPER LEVEL WAVES COME ON BY. /BB/
PREVIOUS LONG TERM DISCUSSION...SUNDAY THROUGH THURSDAY...DURING
THE LONG TERM PERIOD WE WILL HAVE TO CONTEND WITH TWO SYSTEMS IN THE
PROGRESSIVE PATTERN. TO START WITH AFTER THE SHORT TERM SYSTEM
DEPARTS FROM THE REGION HIGH PRESSURE BUILDS ACROSS THE REGION FOR
THE WEEKEND. DURING THE WEEKEND A SYSTEM WILL APPROACH THE REGION
FROM THE SOUTHERN PLAINS. THE EUROPEAN MODEL WAS A LITTLE FASTER
WITH THE APPROACH OF THIS SYSTEM. AS WE GO INTO THE START OF THE
WORK WEEK THE SYSTEM WILL AFFECT THE REGION ON MONDAY. THERE WILL BE
LIMITED INSTABILITY...BUT SOME DECENT SHEAR WITH THIS SYSTEM. SO PUT
SHOWERS AND ISOLATED THUNDERSTORMS WITH THIS SYSTEM. THERE WILL BE
SOME JET DYNAMICS WITH THIS SYSTEM FOR POSSIBLE ROTATING CELLS. THE
SYSTEM WILL CLEAR THE REGION BY MONDAY EVENING. RETURN FLOW WILL
COME BACK TO THE REGION BY TUESDAY AFTERNOON. A MORE POTENT SYSTEM
WILL APPROACH FROM THE PLAINS. THE SYSTEM WILL COME THROUGH THE
REGION ON WEDNESDAY THROUGH THURSDAY. THE GFS WAS STRONGER WITH THE
AMPLITUDE OF THIS SYSTEM THEN THE EUROPEAN MODEL. IT WILL HAVE SOME
IMPRESSIVE GFS JET DYNAMICS AND SHEAR COMPONENTS WITH THIS SYSTEM.
THERE WILL BE SOME INSTABILITY WITH THIS SYSTEM. LAPSE RATE WILL BE
FROM 5 TO 6.5 CELSIUS. WITH THE PASSAGE OF THE ASSOCIATED UPPER
TROUGH WE WILL HAVE 120 METER HEIGHT FALLS. WILL HOLD OFF ANY
MENTION OF THIS SYSTEM IN THE HWO FOR NOW...SINCE THE EUROPEAN AND
GFS MODELS DIFFER ON AMPLITUDE WITH THIS SYSTEM...BUT WILL KEEP
MONITORING FUTURE MODELS RUNS.
AS FAR AS TEMPS ARE CONCERNED MADE SLIGHT ADJUSTMENTS TO MEX AND MOS
GUIDANCE. MEN ENSEMBLES WERE ONLY ONE TO TWO WITH SOME THREE
STANDARD DEVIATIONS IN MOST CASES. HAD TO BACK OFF ON SOME OF THE
MEX POPS AS THE SYSTEMS APPROACHED THE REGION...OTHERWISE MADE
SLIGHT MODIFICATIONS TO MEX POPS./17/
&&
.AVIATION...WIDESPREAD LIGHT TO MODERATE RAIN IS BEGINNING TO ENTER
WESTERN MS THIS AFTERNOON FROM THE SW. AHEAD OF THIS MAIN SHIELD OF
RAIN WILL BE A FEW LIGHT ISOLATED SHOWERS...BUT THOSE WILL BE VERY
FEW AND SHORT-LIVED. AHEAD OF THE RAIN EXPECT THICKENING CLOUD
COVER AND DECREASING CEILINGS...WITH THE LOWEST CEILINGS FORECAST
WEST OF A GWO TO JAN LINE THROUGH 00Z. MOST CEILINGS SHOULD BE AOB
3KFT WITH BRIEF PERIODS OF MVFR CEILINGS OUTSIDE OF RAIN. THESE
CONDITIONS ARE EXPECTED TO BECOME PRIMARILY MFVR WITH LOCALLY IFR
ONCE THE RAIN BEGINS. WINDS WILL GENERALLY BE OUT OF THE SE AT 10
TO 15 KNOTS WITH SOME GUSTS OF 20 KNOTS OR GREATER...AND THESE WILL
VEER TO THE W AND THEN NW LATER TONIGHT AS A COLD FRONT PASSES
THROUGH. THE BEST CHANCE OF TSRA WILL BE ALONG AND SOUTH OF A TVR
TO MEI LINE THROUGH 09Z BEFORE THE FRONT. FLYING CONDITIONS WILL
IMPROVE ON FRIDAY AND BEYOND AS HIGH PRESSURE BEGINS TO TAKE CONTROL
OF THE WEATHER WITH VFR CONDITIONS RETURNING. /DH/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 57 64 47 66 / 97 12 7 9
MERIDIAN 62 71 44 68 / 100 23 6 11
VICKSBURG 54 63 46 69 / 78 10 7 8
HATTIESBURG 64 73 45 70 / 100 19 7 7
NATCHEZ 54 64 44 68 / 73 6 6 6
GREENVILLE 55 60 46 67 / 81 12 11 8
GREENWOOD 58 61 45 68 / 97 13 11 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>045-
047>050-053>055-059>063.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
50/17/DHHazardous weather outlook, Oct 22, 3:45 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT THU OCT 22 2009 LAZ007>009-015-016-023>026-MSZ040-041-047-053-059>061-231800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 345 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTHERN PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT THIS EVENING. ALSO...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 AM CDT EARLY FRIDAY MORNING. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG WITH DAMAGING STRAIGHT LINE WIND GUSTS. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH RAINFALL AMOUNTS OF TWO TO THREE INCHES POSSIBLE BY EARLY FRIDAY MORNING. THIS COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED FOR THIS AFTERNOON AND EVENING...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-MSZ018-019-025>039-042>045-048>050-054-055-062-063- 231800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE- NESHOBA-HINDS-RANKIN-SCOTT-COPIAH-SIMPSON-LINCOLN-LAWRENCE- 345 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHERN PORTIONS OF WESTERN MISSISSIPPI...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 AM CDT EARLY FRIDAY MORNING. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE WILL ALSO BE A LESSER RISK OF A BRIEF TORNADO. HEAVY RAINFALL WILL BE POSSIBLE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE BY FRIDAY MORNING. THIS COULD LEAD TO FLASH FLOODING IN ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE FOR LATE THIS AFTERNOON THROUGH TONIGHT...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ046-051-052-056>058-064>066-072>074-231800- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 345 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH FRIDAY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING AND OVERNIGHT TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE PRIMARY HAZARD BEING WIND GUSTS OF 50 TO 60 MPH. HEAVY RAINFALL WILL ALSO BE A CONCERN...WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES POSSIBLE BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE FOR THIS EVENING AND OVERNIGHT TONIGHT...BUT OTHERWISE IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN/BB
In the hours before
Special weather statement, Oct 22, 4:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 402 PM CDT THU OCT 22 2009 LAZ023-024-222205- CATAHOULA LA-FRANKLIN LA- 402 PM CDT THU OCT 22 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 12 MILES NORTH OF ROSEFIELD TO 3 MILES WEST OF WALTERS AT 403 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN FRANKLIN AND NORTHERN CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, Oct 22, 4:44 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 444 PM CDT THU OCT 22 2009 LAZ016-023-025-222245- TENSAS LA-FRANKLIN LA-MADISON LA- 444 PM CDT THU OCT 22 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF JIGGER AT 444 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN MADISON...FRANKLIN AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 82 min |
| Oct 22, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Richland | 62 min |
| Oct 22, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 61 min |
| Oct 22, 6:00 PM CDT | Flash Flood Warning | JAN | East Carroll | 3 hr |
| Oct 22, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.